Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 74, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 21, 2012, 3:19 PM CDT for Calcasieu Parish, Cameron Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2012, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 21, 2012, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Calcasieu Parish, LA, Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 27 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:20 PM CDT | TSTM WND DMG | Heberts Marina, LA | WINDS WERE ESTIMATED AT 60 MPH AT HEBERTS MARINA BY AN EMPLOYEE AT CORBELLOS GUIDE SERVICE. SMALL TREES WERE ALSO NOTED DOWN ALONG HEBERTS CAMP ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2570 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS54 KLCH 212019
SVRLCH
LAC019-023-212100-
/O.NEW.KLCH.SV.W.0074.120721T2019Z-120721T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CDT SAT JUL 21 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
WESTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SABINE NATIONAL WILDLIFE...SABINE NATIONAL WILDLIFE
REFUGE...GRAND LAKE...CAMERON...
* UNTIL 400 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH...FROM 11 MILES NORTHWEST OF GRAND LAKE TO 8
MILES SOUTHEAST OF GRAND LAKE...MOVING SOUTHWEST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HEBERTS MARINA BY 325 PM CDT...
HACKBERRY BY 345 PM CDT...
CAMERON...SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE
REFUGE BY 400 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 2977 9323 2976 9332 3000 9376 3021 9341
3001 9304 2975 9313
TIME...MOT...LOC 2018Z 048DEG 16KT 3010 9345 2996 9317
$$
TINGLER3 follow-up statements
464
WWUS54 KLCH 212031
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT SAT JUL 21 2012
LAC019-023-212100-
/O.CON.KLCH.SV.W.0074.000000T0000Z-120721T2100Z/
CALCASIEU LA-CAMERON LA-
331 PM CDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CAMERON AND SOUTH CENTRAL CALCASIEU PARISHES...
AT 327 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HACKBERRY TO CAMERON
TO 6 MILES SOUTHWEST OF GIBBSTOWN..MOVING SOUTH AT 25 MPH.
THE HIGHEST WINDS WILL OCCUR ALONG THE SOUTH SHORE OF CALCASIEU LAKE
WERE RADAR IS INDICATING WINDS OF AROUND 70 MPH ARE POSSIBLE.
SEVERE THUNDERSTORMS WILL BE NEAR...
CAMERON BY 340 PM CDT...
RUTHERFORD BEACH BY 345 PM CDT...
SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 350
PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 2977 9323 2976 9332 3000 9376 3021 9341
3001 9304 2975 9313
TIME...MOT...LOC 2030Z 008DEG 21KT 3001 9355 2986 9333
2987 9316
$$
TINGLER325
WWUS54 KLCH 212041
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
341 PM CDT SAT JUL 21 2012
LAC019-212051-
/O.CAN.KLCH.SV.W.0074.000000T0000Z-120721T2100Z/
CALCASIEU LA-
341 PM CDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALCASIEU PARISH
IS CANCELLED...
LAT...LON 2995 9366 3003 9358 2992 9313 2975 9313
2977 9323 2976 9332
TIME...MOT...LOC 2041Z 008DEG 21KT 2992 9359 2979 9334
2982 9317
$$
LAC023-212100-
/O.CON.KLCH.SV.W.0074.000000T0000Z-120721T2100Z/
CAMERON LA-
341 PM CDT SAT JUL 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CAMERON PARISH...
AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF HACKBERRY TO CAMERON TO 9
MILES NORTHEAST OF CAMERON..MOVING SOUTH AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED SOME ROTATION WITH THIS STORM NEAR CAMERON. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.
CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! REMEMBER...WHEN THUNDER ROARS...GO INDOORS.
&&
LAT...LON 2995 9366 3003 9358 2992 9313 2975 9313
2977 9323 2976 9332
TIME...MOT...LOC 2041Z 008DEG 21KT 2992 9359 2979 9334
2982 9317
$$
TINGLER801
WWUS54 KLCH 212102
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
402 PM CDT SAT JUL 21 2012
LAC023-212111-
/O.EXP.KLCH.SV.W.0074.000000T0000Z-120721T2100Z/
CAMERON LA-
402 PM CDT SAT JUL 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CAMERON PARISH HAS
EXPIRED...
STRONG WIND GUSTS OF 45 TO 55 MPH MAY CONTINUE ALONG WITH FREQUENT
LIGHTNING STRIKES ACROSS CAMERON, CREOLE, HACKBERRY, AND THE REST OF
THE AREA AROUND CALCASIEU LAKE THROUGH 430 PM.
LAT...LON 2995 9366 3003 9358 2992 9313 2975 9313
2977 9323 2976 9332
TIME...MOT...LOC 2041Z 008DEG 21KT 2992 9359 2979 9334
2982 9317
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 12:46 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 21, 12:46 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1246 PM CDT SAT JUL 21 2012
.AVIATION...SHOWERS AND STORMS WILL AFFECT THE REGION THROUGH THE
REST OF TODAY AND INTO EARLY EVENING. LOWER CEILINGS AND VIS CAN
BE EXPECTED WITH ANY STORM ALONG WITH ERRATIC WINDS. KAEX WILL
EXPERIENCE RAIN FOR THE NEXT HR OR 2, BUT CLEAR AS THE CONVECTION
MOVES AWAY. TOMORROW MORE STORMS CAN BE EXPECTED.
&&
.PREV DISCUSSION... /ISSUED 1013 AM CDT SAT JUL 21 2012/
UPDATE...
SOUTH CENTRAL LOUISIANA HAS SEEN STORMS TRAINING ACROSS THIS
REGION WITH RAINFALL TOTALS ABOVE SIX INCHES... WITH SOME LOCATIONS
OVER VERMILION PARISH ABOVE 10 INCHES OVER THE LAST FEW DAYS.
STORMS WILL CONTINUE TO TRAIN ACROSS SOUTH CENTRAL LOUISIANA AND
THIS WILL RAISE THE THREAT OF FLOODING. WITH ALL THE CLOUD COVER
TODAY HAVE LOWER THE AFTERNOON TEMPS A BIT. OTHERWISE HAVE MADE
ONLY MINOR CHANGES TO THE ZONES.
PREV DISCUSSION... /ISSUED 633 AM CDT SAT JUL 21 2012/
DISCUSSION...
FOR THE 21/12Z TAF ISSUANCE.
AVIATION...
PREVAILING VFR CONDITIONS TO BEGIN THIS FORECAST TAF PACKAGE.
HOWEVER...SCATTERED NOCTURNAL SHOWERS HAVE DEVELOPED OVER
SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA. THIS ACTIVITY IS
MOVING SOUTHWEST AND INTO SOUTH CENTRAL LOUISIANA. WILL PLACE VCSH
AT KLCH/KLFT/KARA TO ACCOUNT FOR THIS UNTIL ABOUT MID-MORNING WHEN
NOCTURNALS SHOULD DIMINISH.
LEFT OVER MID AND UPPER LEVEL CONVECTIVE CLOUD COVER MAY HINDER
DAYTIME HEATING SOME...WITH NEXT DEVELOPMENT OF SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED DURING THE LATE AFTERNOON INTO EARLY
EVENING HOURS. TRIED TO TIME THIS ACTIVITY WITH TEMPO GROUPS AT
EACH TAF SITE. DUE TO THE EXPECTED LATE DEVELOPMENT OF THE
ACTIVITY AND HIGH INSTABILITY...SOME OF THE STORMS AGAIN COULD
PRODUCE STRONG GUSTY WINDS.
RUA
PREV DISCUSSION... /ISSUED 358 AM CDT SAT JUL 21 2012/
SYNOPSIS...MCS RESPONSIBLE FOR SOME STRONG TSTMS DURING THE LATE EVENING
HAS MOVED OUT OVER THE GULF OFF THE UPPER TEXAS AND WESTERN
LOUISIANA COASTS. HIGH PRESSURE AT THE SURFACE CONTINUES TO RIDGE
IN FROM THE EAST OVER THE NORTHERN GULF WHILE A STATIONARY FRONTAL
BOUNDARY REMAINS JUST NORTH OF THE ARKLATEX. PRECIP CHANCES WILL
REMAIN ON THE HIGH SIDE OVER THE NEXT COUPLE OF DAYS AS AN
EASTERLY WAVE OR INVERTED TROF DEVELOPS OUT OF A WEAKNESS IN THE
UPPER LEVEL RIDGE. THIS WAVE OVER THE WESTERN GULF WILL HEAD WEST
INTO SOUTH TEXAS, KEEPING OUR AREA IN A VERY MOIST SECTOR.
SHORT TERM...WARMING AT H85 WITH UPPER SUBSIDENCE ON THE WESTERN
SECTOR OF THE WAVE HAS THE POTENTIAL FOR PRODUCING WARMER THAN
NORMAL TEMPS TODAY. THE BIG CAVEAT IS THE AMOUNT OF DEBRIS CLOUDS
LEFT IN THE ATMOSPHERE AND THE AFTERNOON CONVECTION SUPPRESSING
TEMPS. WILL GO WITH SUFFICIENT INSULATION TO NUDGE TEMPS ABOVE
GUIDANCE LEVELS AWAY FROM ACADIANA. SINCE DEW POINTS SHOULD BE
INTO THE LOW 70S, THIS WILL RESULT IN POTENTIAL HEAT INDICES
AROUND 105...BELOW ADVISORY THRESHOLD OF 108 BUT ABOVE WHAT WE'VE
BEEN ACCUSTOMED TO OVER THE LAST SEVERAL DAYS. STAYED CLOSE TO
GUIDANCE POPS WHICH WILL MEAN SCATTERED TSTMS THIS AFTERNOON.
LONG TERM...AFTER ANOTHER WET WEEKEND, WE SHOULD SEE A RECOVERY
TOWARDS MORE TYPICAL POPS DURING THE WORK WEEK AS RIDGING BUILDS
FROM THE SOUTHEASTERN STATES. SULTRY TEMPS THOUGH WITH RATHER HIGH HUMIDITIES
WITH THAT ACTIVE SEA-BREEZE PATTERN AFTERNOON CONVECTION WITH A
SOUTHERLY DEEP LEVEL FLOW CONTINUING OFF THE GULF.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 90 75 93 77 / 30 50 30 30 10
KBPT 75 88 76 93 76 / 30 40 30 30 10
KAEX 76 91 74 94 74 / 30 50 20 30 10
KLFT 78 86 73 92 76 / 40 50 20 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. LANDRY...
ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, Jul 21, 10:04 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1004 AM CDT SAT JUL 21 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1004 AM CDT SAT JUL 21 2012 ...FLASH FLOOD WATCH FOR PORTIONS OF ACADIANA THROUGH 9 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG HEATING WILL WORK ON A VERY MOIST AND CONDITIONALLY UNSTABLE ATMOSPHERE THIS AFTERNOON. SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS COULD BRIEFLY PULSE TO SEVERE LIMITS WITH LOCALLY HEAVY RAINFALL AND DOWN-BURST WINDS THE MAIN CONCERN. DUE TO THE ALREADY SATURATED GROUND IN ACADIANA AND THE POSSIBILITY OF HEAVY RAIN AND SLOW STORM MOVEMENT A FLASH FLOOD WATCH IS IN EFFECT FOR VERMILION, LAFAYETTE, SAINT LANDRY, IBERIA, SAINT MARTIN, AND SAINT MARY PARISHES THROUGH 9 PM THIS EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FOR PORTIONS OF THE REGION TROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIMILAR CONDITIONS WILL BE IN PLACE ON SUNDAY AS THE AREA WILL BE WITHIN A WET SECTOR OF AN INVERTED UPPER TROF HEADING WEST INTO TEXAS. THE COVERAGE OF AFTERNOON THUNDERSTORMS WILL BE OF A MORE TYPICAL VARIETY FOR SUMMERTIME DURING THE WEEK WITH AN ACTIVE SEA-BREEZE. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY INDIVIDUAL REPORTS OF FLOODING OF SEVERE WEATHER. GMZ430-432-435-450-452-455-470-472-475-221000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 1004 AM CDT SAT JUL 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS AS A WAVE IN THE EASTERLIES MOVES TO OUR WEST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE EASTERLY WAVE WILL BE HEADING INTO TEXAS ON SUNDAY, KEEPING THE COASTAL WATERS IN THE MOIST SECTOR AND MAINTAINING SCATTERED THUNDERSTORM COVERAGE. AS WE GET INTO THE WORK WEEK, THUNDERSTORMS WILL DECREASE AS HIGH PRESSURE BUILDS IN. .SPOTTER INFORMATION STATEMENT... BARRING ANY ADDITIONAL CONVECTIVE COMPLEX DEVELOPMENT, NOT ANTICIPATING A NEED FOR SPOTTERS OUT OVER THE COASTAL WATERS.
In the hours before
Local storm report, Jul 21, 10:35 AM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CDT SAT JUL 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND DMG 4 WSW LAKE CHARLES 30.19N 93.27W
07/20/2012 CALCASIEU LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A LARGE PINE TREE DOWN ON
A HOUSE.
&&
RDEALSpecial weather statement, Jul 21, 1:16 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
116 PM CDT SAT JUL 21 2012
LAZ031>033-042-043-211915-
ST. LANDRY LA-EVANGELINE LA-ALLEN LA-ACADIA LA-JEFFERSON DAVIS LA-
116 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
ALLEN...ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 215 PM CDT...
AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 2 MILES EAST OF
HARMONY TO BASILE TO RICHARD TO 5 MILES SOUTH OF OPELOUSAS...MOVING
SOUTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MOWATA BY 125 PM...
KINDER AND BRANCH BY 140 PM...
LEBLANC...MAXIE AND IOTA BY 145 PM...
PINE ISLAND AND MIRE BY 200 PM...
FENTON AND EVANGELINE BY 210 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3071 9293 3054 9207 3026 9218 3013 9251
3022 9280 3044 9309 3059 9297
TINGLERSpecial weather statement, Jul 21, 1:49 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
149 PM CDT SAT JUL 21 2012
LAZ033-043>045-052-053-211945-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-UPPER ST. MARTIN LA-VERMILION LA-
IBERIA LA-
149 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 245 PM
CDT...
AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF RAYNE TO 4 MILES EAST OF CATAHOULA...MOVING SOUTH AT 20
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
CROWLEY...RAYNE...LAFAYETTE AND DUSON BY 155 PM...
RIDGE...ST. MARTINVILLE AND BROUSSARD BY 210 PM...
MORSE BY 215 PM...
INDIAN BAYOU AND YOUNGSVILLE BY 220 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2996 9153 3000 9260 3033 9257 3029 9159
3026 9159 3025 9156 3025 9151
TINGLERSpecial weather statement, Jul 21, 1:59 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT SAT JUL 21 2012
LAZ030-031-041>043-052-073-074-212000-
BEAUREGARD LA-ALLEN LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
VERMILION LA-WEST CAMERON LA-EAST CAMERON LA-
159 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...ACADIA...
CALCASIEU...JEFFERSON DAVIS...VERMILION AND CAMERON PARISHES UNTIL
300 PM CDT...
AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM IOTA TO 7
MILES WEST OF FENTON TO 6 MILES SOUTH OF SINGER...MOVING SOUTH AT 20
MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
ORETTA BY 205 PM...
JENNINGS...GILLIS AND FIELDS BY 210 PM...
WELSH AND LEBLEU SETTLEMENT BY 215 PM...
IOWA AND DE QUINCY BY 220 PM...
MOSS BLUFF BY 225 PM...
BUHLER BY 235 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2996 9316 3002 9328 3005 9330 3004 9332
3022 9368 3075 9360 3032 9259 2993 9262
TINGLERSpecial weather statement, Jul 21, 2:10 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 210 PM CDT SAT JUL 21 2012 LAZ074-212000- EAST CAMERON LA- 210 PM CDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON PARISH UNTIL 300 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS...6 MILES NORTHEAST OF GRAND CHENIER... MOVING WEST AT 10 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GRAND CHENIER BY 245 PM... THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 2972 9303 2993 9305 2992 9277 2964 9276 TINGLER
Special weather statement, Jul 21, 2:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
241 PM CDT SAT JUL 21 2012
LAZ041>043-052-053-074-212100-
ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-VERMILION LA-IBERIA LA-
EAST CAMERON LA-
241 PM CDT SAT JUL 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR ACADIA...CALCASIEU...JEFFERSON
DAVIS...VERMILION...IBERIA AND CAMERON PARISHES UNTIL 400 PM CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM THORNWELL TO 2 MILES
NORTH OF WRIGHT TO 11 MILES SOUTHEAST OF HENRY...MOVING SOUTH AT 15
MPH.
AT 236 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES
EAST OF HAYES TO GUEYDAN TO 6 MILES NORTHWEST OF CYPREMORT POINT...
MOVING SOUTH AT 15 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
KLONDIKE BY 250 PM...
LOWRY AND ESTHER BY 255 PM...
INTRACOASTAL CITY BY 305 PM...
FORKED ISLAND BY 310 PM...
PECAN ISLAND...ROCKEFELLER WILDLIFE RANGE AND ROCKEFELLER WILDLIFE
REFUGE BY 400 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2960 9256 2970 9288 3020 9291 3016 9241
2985 9183 2982 9186 2982 9197 2979 9198
2977 9205 2972 9213 2970 9209 2967 9212
2963 9211 2963 9202 2957 9206 2957 9218
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:06 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jul 20, 7:19 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 56 min |
| Jul 20, 8:13 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 62 min |
| Jul 20, 8:21 PM CDT | Special Weather Statement | LCH | Allen | 54 min |
| Jul 20, 9:01 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 44 min |
| Jul 20, 9:25 PM CDT | Special Weather Statement | LCH | Cameron | 65 min |
| Jul 20, 9:47 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron | 43 min |
| Jul 20, 9:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| Jul 20, 10:24 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 51 min |
| Jul 20, 10:30 PM CDT | Special Marine Warning | LCH | 60 min | |
| Jul 20, 10:34 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jul 20, 11:32 PM CDT | Special Marine Warning | LCH | 58 min | |
| Jul 21, 9:54 AM CDT | Flash Flood Watch | LCH | Lafayette, Saint Landry, Saint Martin | 6 hr |
| Jul 21, 12:18 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jul 21, 1:10 PM CDT | Special Marine Warning | LCH | 2 hr | |
| Jul 21, 1:16 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Jefferson Davis | 59 min |
| Jul 21, 1:49 PM CDT | Special Weather Statement | LCH | Acadia, Lafayette, Saint Martin | 56 min |
| Jul 21, 1:59 PM CDT | Special Weather Statement | LCH | Calcasieu, Jefferson Davis | 61 min |
| Jul 21, 2:10 PM CDT | Special Weather Statement | LCH | Cameron | 50 min |
| Jul 21, 2:36 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 54 min |
| Jul 21, 2:41 PM CDT | Special Weather Statement | LCH | Vermilion | 79 min |
| Jul 21, 2:48 PM CDT | Special Marine Warning | LCH | 117 min | |
| Jul 21, 4:47 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.